Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: desipramine instead of Strattera? not exactly

Posted by Ritch on January 30, 2003, at 11:38:25

In reply to desipramine instead of Strattera?, posted by not exactly on January 30, 2003, at 5:52:12

> Strattera is the first "selective" norepinephrine reuptake inhibitor to be approved in the US, but there are other "mostly" norepinephrine reuptake inhibitors available. Desipramine (a tricyclic AD) is perhaps the best example of this. It's been around so long that it is available as a generic.
>
> I had been planning to try Strattera, but when I found out that it is not (yet) covered by BC/BS (and of course it's expensive), I decided that desipramine might be a reasonable alternative. BTW, my main problem is depression (chronic atypical) with some ADD symptoms, rather than classic ADHD by itself. Does anyone have any experience w/ desipramine? Thoughts about effectiveness, side effects? Any reason to suspect it might not be an acceptable substiture for Strattera?
>
> Note that I've already started another thread about desipramine [http://www.dr-bob.org/babble/20030125/msgs/137808.html], so if you plan to reply regarding the use of desipramine as an AD, you may want to post in that thread instead of here. However, messages that compare desipramine to Strattera, or discuss the suitability of desipramine as an ADHD treatment, probably belong in this Strattera thread.
>
> BTW, if you're curious about my previous medication successes & failures, see http://www.dr-bob.org/babble/20030125/msgs/137593.html.
>
> - Bob
>


I tried desipramine once and it worked remarkably well for ADHD symptoms, espcially concentration and task follow-through. If you can tolerate TCA side effects OK, it would likely be the best one of all of them (the TCA's) for ADHD. It has a tendency to have more cardiac side effects than some of the other TCA's, though. The main reason I stopped it was elevated heart rate (but Straterra can do that too), and postural hypotension (dizziness-Straterra can do that one too, but probably much less so).


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Ritch thread:133458
URL: http://www.dr-bob.org/babble/20030130/msgs/138348.html